How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 3592
Experience:  Medicine doctor, PGCSD(dermatology)
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I have had sickness and dirrea since Friday the sickness has

Customer Question

I have had sickness and dirrea since Friday the sickness has slowed down but my dirriea has become BLACK. I do suffer from acute colitis twice in this last year. And the tummy pain are not nice and my tummy is grumbling very bad
Could you please HELP me thank-you.......................Jayne J
Submitted: 5 months ago.
Category: Medical
Expert:  Dr Josh replied 5 months ago.
HelloWelcome to Justanswer website.Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern Have you recently taken any pain killers or antacids/tums?Any episode of vomiting or nausea?
Expert:  Dr Josh replied 5 months ago.
Dear customerThank you for coming back online. The symptoms you have described of black diarrhea seems to be due to a condition called malena.The dark brown/black, tarry stool is called malena.A black stool usually means that the blood is coming from the upper part of the gastrointestinal (GI) tract. This suggests that you are having gastric ulcers or gastritis and /or GERD(gastro esophageal reflux disease). The gastric juice(acid) gets mixed the blood from bleeding gastric ulcer resulting in black color. Another possibility of black diarrhea is when someone takes Pepto-Bismol/tums. The active ingredient in Pepto-Bismol contains bismuth. When a small amount of bismuth combines with trace amounts of sulfur in your saliva and gastrointestinal tract.The result is a new substance called bismuth sulfide, which causes the stool to turn black. We can narrow down the diagnosis if you let me know if you have taken medication called Pepto-Bismol/tums. Hope this helpedPlease use the REPLY BUTTON to reply back to meMy goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.Thank you.Kind RegardsDr.Josh